MAUDE Adverse Event Report: EXACTECH, INC. 12/14 ZIRCONIA HEAD 28MM +3.5MM NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

EXACTECH, INC. 12/14 ZIRCONIA HEAD 28MM +3.5MM NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 148-28-03
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: 1899409 148-28-03 - 12/14 zirconia head 28mm +3.5mm neck 2033349 164-01-11 - element-stem, collarless w/ha, std offset, sz 11 2037328 180-01-48 - nv crown cup clstr hole 48mm group 1.
 
Event or Problem Description
Approximately 12 years 7 months after right primary total hip replacement, the patient returned complaining of pain and dissatisfaction with their left primary hip.The poly and a recalled implant were worn upon examination and imaging.The patient underwent revision where the stem, head, and liner were removed.A new liner was implanted into the cup and a competitors stem and the head was implanted into the femoral side.This event is not related to the breakage of a device.The event did not lead to a surgical prolongation/delay.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Correction: d1 d2a, d2b, d4, h4.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-02443, 038671-2024-02129.This follow-up report is being submitted to relay additional and/or corrected information.The most likely underlying cause for the revision reported is a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) "and being implanted for more than 10 years.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.".

Brand Name
12/14 ZIRCONIA HEAD 28MM +3.5MM NECK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19611474
Report Number1038671-2024-02130
Device Sequence Number17916542
Product Code LPH
UDI-Device Identifier10885862027801
UDI-Public10885862027801
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2025
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2015
Device Catalogue Number148-28-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer06/14/2024
02/11/2025
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/18/2024
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale